Alert archive / New Mexico / Red Flag Warnings in 2015
Red Flag Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Nov 10, 2015, 7:39 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Nov 10, 2015, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2015, 7:39 AM MST (14:39 UTC)
- In effect from
- Nov 10, 2015, 12:00 PM MST
- Expired
- Nov 10, 2015, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739 WWUS85 KABQ 101439 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 739 AM MST TUE NOV 10 2015 ...RED FLAG WARNING TODAY FROM NOON TO 6 PM ACROSS A PORTION OF THE NORTHEAST PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM AND A SURFACE TROUGH IN THE LEE OF THE SOUTHERN ROCKIES WILL CAUSE SOUTHWEST SURFACE WINDS TO BECOME STRONG TODAY. DOWNSLOPE FLOW AHEAD OF A PACIFIC COLD FRONT WILL PRODUCE TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL ACROSS THE NORTHEAST PLAINS. A FEW HOURS OF CRITICALLY LOW HUMIDITIES ARE EXPECTED MAINLY IN UNION COUNTY. NMZ104-110100- /O.UPG.KABQ.FW.A.0013.151110T1900Z-151111T0100Z/ /O.NEW.KABQ.FW.W.0013.151110T1900Z-151111T0100Z/ NORTHEAST PLAINS- 739 AM MST TUE NOV 10 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THIS AFTERNOON UNTIL EARLY EVENING IN UNION COUNTY. THE MOST WIDESPREAD CONDITIONS ARE EXPECTED FROM 2 TO 5 PM. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...14 TO 18 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 10, 4:51 AM MST, 2 hours 48 minutes earlier.
Area forecast discussion, Nov 10, 4:51 AM MST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 451 AM MST TUE NOV 10 2015 .AVIATION... 12Z TAF CYCLE WINDS WILL STRENGTHEN TODAY AND ESPECIALLY TONIGHT AS A STRONG SPEED MAXIMUM IN THE POLAR JET STREAM MOVES SQUARELY ACROSS THE FORECAST AREA. THE STRONGEST WINDS ARE EXPECTED THIS AFTN AND EVENING W OF THE CONTDVD...TONIGHT EAST OF THE CONTDVD...AND TONIGHT AND WEDNESDAY MORNING ALONG AND W OF THE CENTRAL MT CHAIN. WIND DIRECTIONS WILL BE OUT OF THE SW TODAY...BUT THEY WILL SHIFT OUT OF THE W AND NW WITH A PACIFIC COLD FRONT TONIGHT. RIGHT AFT THE PACIFIC FRONT CROSSES NE AREAS...A BACK DOOR COLD FRONT WILL PLUNGE SOUTHWARD CAUSING WINDS TO SHIFT MORE OUT OF THE N AND REMAIN STRONG FROM MID MORNING THROUGH MID DAY AROUND KCAO. WIND SPEEDS WILL WEAKEN RAPIDLY WEDNESDAY AFTN AS THE SPEED MAX ALOFT EXITS EASTWARD. SCT TO ISOLD SHOWERS ACROSS NW AREAS TODAY SHOULD BECOME MORE NMRS AND SPREAD TO MUCH OF THE NW HALF OF THE FORECAST AREA TONIGHT. THE SNOW LEVEL WILL DROP FROM 7-9K FT THIS AFTN TO VALLEY BOTTOMS TONIGHT WITH A FEW INCHES OF ACCUMULATION LIKELY IN THE N AND NW MTS AND ACROSS THE FAR NW HIGHLANDS. MT OBSCURATION IS EXPECTED ACROSS NW AND N CENTRAL AREAS...WITH POCKETS OF MVFR AND IFR CONDITIONS MAINLY ACROSS NW AREAS. SOME LINGERING SNOW MAY IMPACT THE N MTS AND NE AREAS NEAR THE CO BORDER THROUGH WEDNESDAY MORNING. 44 && .PREV DISCUSSION...315 AM MST TUE NOV 10 2015... .SYNOPSIS... THE BIG WEATHER CHANGE STARTS TODAY. POTENT UPPER LOW OVER NV WILL TURN E TODAY AND CROSS UT THIS PM AND CO TONIGHT. THE SHARP TROUGH EXTENDING S OF THE LOW WILL SWEEP ACROSS NM TONIGHT. THE TROUGH WILL EXIT THE STATE WEDNESDAY. STRONG TO HIGH WINDS...MUCH COOLER TEMPERATURES AND SOME RAIN AND SNOW SHOWERS WILL ACCOMPANY THE STORM SYSTEM. DRY AND MORE TRANQUIL WEATHER THURSDAY THROUGH SATURDAY WITH MOSTLY BELOW NORMAL TEMPERATURES. A WEAK UPPER LEVEL DISTURBANCE ON TAP FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT WITH LIGHT PRECIPITATION POSSIBLE MAINLY OVER THE SOUTHERN ZONES. A MUCH STRONGER STORM IS POSSIBLE NEXT WEEK. && .DISCUSSION... CLOSED LOW OVER NV WILL TURN E TODAY. TIGHTENING PRESSURE GRADIENT ALOFT AND A DEVELOPING SURFACE LOW OVER SE CO WILL RESULT IN AN INCREASE IN WINDS TODAY. IMPRESSIVE 160 KT JET AT 250 MB AND 60 KT AT 760 MB WILL CROSS THE STATE TONIGHT. ADDED WIND ADVISORIES TO THE NW OF PREVIOUS ADVISORIES. ALSO WILL ISSUE A WINTER WEATHER ADVISORY FOR THE SAN JUAN MOUNTAINS AND FAR NW HIGHLANDS. REALLY STRUGGLED WITH THE WINTER WEATHER VERSUS WIND ADVISORY ISSUE FOR THE SANGRES...JEMEZ AND CHUSKA MOUNTAINS. WHILE 1 OR 2 INCHES OF SNOW COULD FALL IN THESE AREAS FELT THE WIND IS THE MORE CONSTANT AND PREVALENT FACTOR. NOT THE CASE IN THE FAR NW HIGHLANDS AND SAN JUAN MOUNTAINS WHERE A COUPLE TO SEVERAL INCHES COULD FALL. THE WIND WILL CREATE BLOWING AND DRIFTING SNOW AS WELL. TEMPERATURES WILL BE NEAR TO BELOW NORMAL IN THE W WHILE THE E ENJOYS ONE MORE DAY OF MILD TEMPERATURES FOR NOVEMBER...5 TO 15 DEGREES ABOVE NORMAL. DEEP TROUGH OF LOW PRESSURE WILL CROSS NM TONIGHT ALONG WITH A SURFACE COLD FRONT. STRONGEST WINDS IN MANY AREAS LIKELY DURING THE OVERNIGHT HOURS...ESPECIALLY A COUPLE OF HOURS EITHER SIDE OF THE POTENT COLD FRONT. A SHARP DROP IN TEMPERATURES WILL BE NOTED BEHIND THE FRONT. PRECIPITATION ACROSS THE NW...NC AND FAR NE WILL BE MOSTLY IN THE FORM OF SNOW BY MIDNIGHT. AMOUNTS WILL BE MOSTLY LIGHT BUT THE MAIN CONCERN WITH EVEN JUST AN INCH OR SO OF SNOW WILL BE THE POTENTIAL FOR CONSIDERABLE BLOWING SNOW CREATING SUDDEN...REDUCED VISIBILITIES. WIND AND PRECIPITATION WILL PEAK EARLY WEDNESDAY WITH BOTH DIMINISHING DURING THE DAY. EXCEPTION WILL BE IN THE NE WHERE WINDS WILL INCREASE THROUGH THE MIDDAY HOURS IN RESPONSE TO A RAPIDLY DEEPENING SURFACE LOW OVER W KS. THE AFTERNOON WILL BE DRY WITH SUNSHINE RETURNING BUT TEMPERATURES WILL BE CHILLY AND MOSTLY BELOW NORMAL. DRY BUT COOL FOR THURSDAY THROUGH SATURDAY. A BACK DOOR COLD FRONT DROPPING S THROUGH THE E THURSDAY NIGHT WILL KEEP TEMPERATURES ON THE CHILLY SIDE. MODELS HAVE CHANGED THEIR MINDS AGAIN CONCERNING THE WEAK TROUGH APPROACHING FROM THE SW OVER THE WEEKEND. THEY AGAIN BRING IN ENOUGH MOISTURE FOR SOME LIGHT SHOWER ACTIVITY SATURDAY NIGHT THROUGH SUNDAY NIGHT...FAVORING THE SRN ZONES. A MORE POTENT STORM MAY IMPACT NM DURING THE FIRST HALF OF NEXT WEEK. GFS MUCH STRONGER...SLOWER AND FARTHER S WITH THE STORM. CONFIDENCE FOR A BIG STORM LOW FOR THIS FAR OUT. CHJ && .FIRE WEATHER... AN UPPER LEVEL LOW OVER THE GREAT BASIN EARLY THIS MORNING WILL SHIFT EASTWARD ACROSS UT AND CO TODAY AND TONIGHT BEFORE EJECTING FROM THE CENTRAL ROCKIES NORTHEASTWARD TOWARD THE GREAT LAKES WEDNESDAY. THE STORM SYSTEM WILL STEER A STRONG SPEED MAXIMUM IN THE POLAR JET OVER THE FORECAST AREA THIS AFTERNOON THROUGH WEDNESDAY MORNING. A PACIFIC COLD FRONT WILL ALSO CROSS FROM THE WEST TONIGHT. SURFACE WINDS WILL STRENGTHEN TODAY IN RESPONSE TO STRENGTHENING WINDS ALOFT WITH GUSTS FROM 35 TO 45 MPH BECOMING COMMON IN THE AFTERNOON. STRONGER GUSTS AROUND 50 MPH ARE EXPECTED THIS AFTERNOON ACROSS WESTERN AREAS FROM THE CHUSKA MOUNTAINS SOUTHWARD...AND ALSO FROM CLINES CORNERS SOUTHWARD. FALLING HUMIDITIES WITH THE STRENGTHENING WINDS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE NE PLAINS...AND LOCALLY CRITICAL CONDITIONS ACROSS THE FAR NE HIGHLANDS. WIND SPEEDS WILL STRENGTHEN TONIGHT EAST OF THE CONTINENTAL DIVIDE...AND PERSIST THROUGH WEDNESDAY MORNING EAST OF THE CENTRAL MOUNTAIN CHAIN AS THE POLAR JET STREAM CROSSES ALOFT. GUSTS TO 60 MPH WILL IMPACT AREAS NEAR AND SOUTH OF CLINES CORNERS...WITH GUSTS TO 50 MPH ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE JEMEZ AND SOUTHERN SAN JUAN MOUNTAINS CAN ALSO EXPECT 50 MPH WIND GUSTS. INITIALLY WIND DIRECTIONS WILL BE OUT OF THE SOUTHWEST...BUT THEY WILL SHIFT OUT OF THE W AND NW WITH THE PASSAGE OF THE COLD FRONT TONIGHT. AFTER THE PACIFIC FRONT CROSSES FROM THE WEST...A BACK DOOR COLD FRONT WILL DROP SOUTHWARD ACROSS THE NE PLAINS CAUSING WIND GUSTS TO 50 MPH TO BECOME MORE WIDESPREAD AND PERSIST EAST OF CAPULIN TO THE OK BORDER WEDNESDAY MORNING THROUGH MID DAY. THE STRONG WINDS WILL WEAKEN RAPIDLY EARLY WEDNESDAY AFTERNOON AS THE SPEED MAXIMUM ALOFT EXITS SWIFTLY EASTWARD. THE STORM SYSTEM WILL BRING MAINLY SCATTERED TO ISOLATED RAIN SHOWERS TO WESTERN AND N CENTRAL AREAS TODAY...BUT THE SNOW LEVEL WILL DROP TO VALLEY BOTTOMS TONIGHT AS COVERAGE OF PRECIPITATION INCREASES ACROSS THE NORTHWEST HALF OF THE FORECAST AREA. MOST LIQUID EQUIVALENT PRECIPITATION AMOUNTS SHOULD REMAIN UNDER A TENTH OF AN INCH WITH SOME TENTH TO QUARTER INCH AMOUNTS FROM THE CHUSKA TO THE SAN JUAN MOUNTAINS...INCLUDING THE FOUR CORNERS AREA. A FEW INCHES OF SNOW WILL PROBABLY ACCUMULATE IN THE MOUNTAINS NEAR THE CO BORDER WITH THIS WESTERLY UPSLOPE FLOW EVENT...ESPECIALLY ACROSS THE SAN JUANS AND FAR NORTHWEST HIGHLANDS. SOME SNOW SHOWERS MAY LINGER IN THE N MOUNTAINS AND EASTWARD ALONG THE CO BORDER WEDNESDAY MORNING. TEMPERATURES WILL FALL ACROSS THE WEST TODAY...THEN AREAWIDE BEHIND THE COLD FRONTS WEDNESDAY BEFORE REBOUNDING MOST PLACES THURSDAY. THE EXCEPTION THURSDAY WILL BE ACROSS THE PLAINS WHERE SOME COOLER AIR WILL LINGER. ANOTHER COLD FRONT MAY DROP SOUTH THROUGH CENTRAL AND ESPECIALLY EASTERN AREAS THURSDAY NIGHT...DROPPING TEMPERATURES A FEW DEGREES AGAIN FRIDAY. A WARMING TREND IS THEN EXPECTED AT THE END OF THE WEEK AS A LOW PRESSURE SYSTEM DEVELOPS OFF THE S CA COAST. THIS SYSTEM COULD FUNNEL SOME MOISTURE AND SHOWERS NORTHWARD OVER NM AS IT EJECTS NORTHEASTWARD TOWARD THE FOUR CORNERS ON SUNDAY. AFTER STRONG VENTILATION TODAY THROUGH WEDNESDAY...WIDESPREAD POOR VENTILATION IS EXPECTED IN THE WAKE OF THE PACIFIC COLD FRONT THURSDAY THROUGH AT LEAST SATURDAY. AN EXCEPTION WILL BE ACROSS PORTIONS OF THE PLAINS...ESPECIALLY FRIDAY IN THE WAKE OF THURSDAY NIGHTS BACK DOOR COLD FRONT. VENTILATION LOOKS TO IMPROVE LATER IN THE WEEKEND AS THE FLOW ALOFT STRENGTHENS AHEAD OF THE NEXT APPROACHING STORM SYSTEM. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM MST WEDNESDAY FOR THE FOLLOWING ZONES... NMZ506>508-511>515-521-522-525-527>538. HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 PM MST WEDNESDAY FOR THE FOLLOWING ZONES... NMZ523-524-526-539-540. RED FLAG WARNING FROM NOON TODAY TO 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ104. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 11 AM MST WEDNESDAY FOR THE FOLLOWING ZONES... NMZ503-510. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES... NMZ502-505. &&
Hazardous weather outlook, Nov 10, 5:48 AM MST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 548 AM MST TUE NOV 10 2015 NMZ501>540-111300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 548 AM MST TUE NOV 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL SHIFT TO THE WEST AND INCREASE IN SPEED TODAY THROUGH TONIGHT ACROSS NORTHERN AND CENTRAL NEW MEXICO. THE STRONGEST WINDS WILL BE ACROSS THE CENTRAL AND SOUTH CENTRAL HIGH TERRAIN WHERE GUSTS COULD REACH 60 MPH. A HIGH WIND WARNING IS IN EFFECT FOR THESE AREAS. WIND GUSTS OF 40 TO 50 MPH WILL BE COMMON ACROSS THE WESTERN AND CENTRAL MOUNTAINS ONTO THE EASTERN HIGHLANDS AND PLAINS. WIND ADVISORIES ARE IN EFFECT FOR THESE LOCATIONS. IN ADDITION TO THE WINDS...SOME SNOW WILL FALL MAINLY OVER THE WESTERN AND NORTHERN MOUNTAINS. WHILE ACCUMULATIONS WILL BE MAINLY LIGHT...STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES LATE TODAY THROUGH TONIGHT. HEAVIEST SNOW AMOUNTS OF 3 TO 5 INCHES WILL BE OVER THE SAN JUAN MOUNTAINS. ONE TO 3 INCHES WILL FALL ON THE FAR NORTHWEST HIGHLANDS. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THESE TWO ZONES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS WILL DIMINISH AND SNOW WILL COME TO AN END DURING THE DAY WEDNESDAY. STRONGEST WINDS WILL SHIFT TO THE FAR NORTHEAST AS A SECONDARY FRONT SWEEPS THROUGH DURING THE DAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND SPEEDS AND SNOW AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:03 AM MST | Winter Weather Advisory | ABQ | 31 hr |
Nearby
Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.